MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL BODY 12/14 NECK TAPER STANDARD 40 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL BODY 12/14 NECK TAPER STANDARD 40 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 00998202018 femoral stem 62608788; 00631005832 liner 10 degree 63412084; 00801803205 femoral head 63384835; 00223200118 cerclage cable 63454774; 00223200118 cerclage cable 63460283.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product location is unknown.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 03474.Reported event was confirmed by review of radiographs.Device history record (dhr) was reviewed and no discrepancies related to the event were found.Root cause for the implant fracture can be attributed to inadequate proximal bone support.Radiographs identified the following: poor bone quality, poor stem positioning in canal - distal pedestal, inadequate quality of proximal support, pre-fracture osteolysis, undersized proximal cone body.No other findings/complications related to the event were noted.Zimmer biomet initiated a voluntary device correction of the labeling of zmr porous revision hip prosthesis and zmr revision taper hip prosthesis.A field action was conducted in which zimmer updated the associated labeling to provide further instructions, particularly as it relates to ensuring full proximal support is achieved.Additionally, a capa had been completed for investigating the cause of zmr stem fractures.The root cause was determined to be lack of proximal bone support.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient an initial total hip implant and was revised approximately three years later due to a fracture of the zmr revision stem.The stem fractured at the junction between the proximal and distal bodies.No event has been reported that could have caused the break.The patient was walking normally when he felt severe pain in the region and was unable to stand.Forwarded to the hospital, awaiting date for replacement of the prosthesis.Stem was replaced with local competitor stem implant ((b)(4)).No additional information is available.

Brand Name
FEMORAL BODY 12/14 NECK TAPER STANDARD 40 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11358603
Report Number0001822565-2021-00458
Device Sequence Number4107594
Product Code LPH
UDI-Device Identifier00889024162419
UDI-Public00889024162419
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue Number00999601935
Device Lot Number62734725
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2020
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;